MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE; NRY
Catalog Number PSR3D
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, an investigation cannot be performed.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra system 3d revascularization device (psr3d).During the procedure, a penumbra system ace 60 reperfusion catheter (ace60) was advanced together with a velocity delivery microcatheter and a guidewire into the target vessel.The velocity was then positioned distal to the thrombus and the psr3d was advanced through the velocity.As the physician was advancing the ace60 over the psr3d, he experienced resistance and reported that the ace60 was unable to advance up towards the psr3d.The physician then decided to remove the psr3d, and the device was no longer used in the procedure.The procedure was completed using the same ace60 and the same velocity.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8601937
Report Number3005168196-2019-00941
Device Sequence Number2293826
Product Code NRY
UDI-Device Identifier00814548017839
UDI-Public00814548017839
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K162901
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/12/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2021
Device Catalogue NumberPSR3D
Device Lot NumberF83921
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2019
Initial Report FDA Received Date05/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Date Report Sent to FDA01/01/2005